Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 18, NWS Pueblo, CO

May 17, 2023Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 17, 2023, 3:33 PM MDT for Baca County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2023, 3:33 PM MDT (21:33 UTC)
Expired
May 17, 2023, 4:15 PM MDT
In force
42 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 166 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2023-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2023-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1881 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

938 
WUUS55 KPUB 172133
SVRPUB
COC009-172215-
/O.NEW.KPUB.SV.W.0018.230517T2133Z-230517T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
333 PM MDT Wed May 17 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  West central Baca County in southeastern Colorado...

* Until 415 PM MDT.

* At 333 PM MDT, a severe thunderstorm was located 10 miles southwest
  of Pritchett, or 23 miles west of Springfield, moving northeast at
  15 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3726 10303 3731 10308 3746 10288 3731 10275
TIME...MOT...LOC 2133Z 243DEG 12KT 3730 10303 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
1 follow-up statement
934 
WWUS55 KPUB 172149
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
349 PM MDT Wed May 17 2023

COC009-172215-
/O.CON.KPUB.SV.W.0018.000000T0000Z-230517T2215Z/
Baca CO-
349 PM MDT Wed May 17 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR WEST CENTRAL BACA COUNTY...

At 349 PM MDT, a severe thunderstorm was located near Pritchett, or
20 miles west of Springfield, moving northeast at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3727 10300 3732 10306 3746 10288 3731 10275
TIME...MOT...LOC 2149Z 243DEG 12KT 3732 10297 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:58 PM MDT, 35 minutes earlier.

Area forecast discussion, May 17, 2:58 PM MDT, 35 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
258 PM MDT Wed May 17 2023

.SHORT TERM...(This evening through Thursday)
Issued at 257 PM MDT Wed May 17 2023

Key messages:

1) Potential for strong to severe thunderstorms near the Kansas
border this evening.

2) Cold front passage tonight will mean another round of storms
tomorrow, along with the chance of heavier rain.

Currently...Strong upper low over the Great Lakes, and a weaker low
over the CA Baja, is keeping Colorado in-between under weaker
easterly flow aloft. Plentiful available moisture has helped fuel
convection over the higher terrain and southern border this
afternoon, though visible satellite imagery is reinforcing sfc obs
of an evident moisture boundary across the far east. Temps as of 2
PM have climbed into the 60s for the high valleys, and 70s to lower
80s across the plains.

Tonight...SPC has the far eastern plains within a Marginal risk area
for severe weather this evening, which seems reasonable considering
the 50 degree dewpoints lurking across Baca, Prowers and eastern
Kiowa counties. LLVL moisture is feeding CAPE values near the border
of around 1500-1800 J/kg, and combined with 40 kt of 0-6km bulk
shear, stronger storms are definitely a possibility until around 8-9
PM. Another focus area this evening will be along the southern
border near Raton Pass. A piece of energy rotating around the upper
low to the north will send a cold front south into CO this evening,
with the cold front expected to push south across the Palmer Divide
and into southeastern CO late overnight tonight. This will swing
surface winds around to a northeast direction, with isolated shower
activity never really shutting off tonight across the far east, and
along the eastern slopes of the southeast mts. Look for low temps
tonight in the upper 40s to lower 50s across the plains, and upper
30s and 40s for the high valleys.

Tomorrow...Northeast surface winds behind frontal passage will
continue through the day, and the constant moisture feed will make
for a mostly cloudy and about 10 degrees cooler day, especially
across the eastern plains. About 700-1000 j/kg of CAPE residing over
the southeast corner means there could be a few strong to severe
storms over Baca and eastern Las Animas counties during the
afternoon, and SPC has this area under a Marginal risk for severe
weather. The rest of the region will run the risk of heavier
precipitation, and PW values are still running anywhere from half
inch to just above an inch. Focus areas for the heavier rain
potential will be the eastern slopes of the southeast mts and along
the Raton Mesa. Area burn scars, and especially the Spring Burn
Scar, will need to be monitored for potential flash flooding. Plan
on highs in the 60s for the high valleys, and 60s to around 70F for
the plains. Moore

.LONG TERM...(Thursday night through Wednesday)
Issued at 257 PM MDT Wed May 17 2023

Key Messages:

1) A cooler and wet end of the work week is expected for most of
southern Colorado.

2) Wet and stormy weekend and first half of next week anticipated
for southern Colorado.

Thursday Night - Friday: A wet and unsettled end of the week is
expected for southern Colorado. Synoptically, a messy pattern will
be in place over the region, with amorphous short waves drifting
around within the overall flow. These waves, while disorganized,
will increase the synoptic lift/support over the area, along with
bring a modest increase in orographic forcing over the higher
terrain during this period. Closer to the surface, winds will
maintain a more easterly component behind a cold front that dropped
southward during Thursday. These winds will also cause a rise in
surface forcing/upslope during much of this timeframe as well. With
the uptick in forcing across the area, along with enhanced moisture
in place over much of southern Colorado, numerous pockets to
widespread precipitation is anticipated for the region. With that
said, the most widespread precipitation is expected Thursday
evening, when diurnal instability will be greatest over southern
Colorado, and when more moderate to heavy rainfall is anticipated.
Throughout Thursday night, precipitation will lessen in coverage
across most of the region, with scattered to numerous rain showers
persisting along the eastern mountains where surface upsloping will
continue. Then throughout Friday, precipitation will again increase
in coverage, though with the greatest coverage remaining over the
mountains and mountains valleys, where instability will be highest
during the early part of the day. Given the moisture and instability
in place, rain showers and thunderstorms will have the capability to
produce higher rainfall rates, which could lead to flooding/flash
flooding concerns. With all that said, surface winds will become
less easterly and diurnal instability will wane late Friday, and
with that, precipitation is expected to again decrease in coverage
during the overnight hours Friday and into Saturday morning. AS for
temperatures, a short lived cool down is anticipated for much of
southern Colorado. Thanks to the cold front from Thursday, the area
is expected to fall to below average temperatures for this time of
year.

Saturday - Wednesday: For the weekend and into at least the middle
part of next week, more active weather is expected to continue for
southern Colorado. At the large scale, flow is anticipated to
develop into a messy ridge pattern, with numerous short waves and
ripples drifting around in the overall ridging flow. While the ridge
will be in place, the short waves are anticipated to help spark
daily chances of afternoon rain showers and thunderstorms over the
region, and especially over the mountains, where forcing will be
greatest. Given the modest uptick in subsidence with the ridge
though, precipitation coverage is expected to be more limited across
southern Colorado. Looking at temperatures, a warming trend is
expected for the area. Much of southern Colorado will start to warm
to above average temperatures values for this time of year.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 257 PM MDT Wed May 17 2023

Generally VFR conditions over the next 24 hrs for much of the area,
including the three main TAF sites of KCOS, KPUB and KALS.

Ongoing convection will keep the mention of VCTS and VCSH for area
TAFs through 02s for KALS and 05z for the eastern plains which
includes KCOS and KPUB. Cold front passage around 09z to affect KCOS
first, then remainder of the plains between 10z-12z. NE surface
winds then for all of the plains through the rest of the forecast
period. Potential for moderate to heavy rain across the eastern
plains through Thu, producing intermittent IFR to MVFR conditions
due to lowering clouds and vsby restrictions. VCSH and VCTS wording
will return to all TAF sites between 17z-19z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...SIMCOE
AVIATION...MOORE
Hazardous weather outlook, May 17, 11:24 AM MDT, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1124 AM MDT Wed May 17 2023

COZ058>089-093>099-181300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1124 AM MDT Wed May 17 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered showers and thunderstorms are expected to develop over and
near the higher terrain early this afternoon and then move into the
I-25 corridor, with a few stronger storms possible especially across
the far southern I-25 corridor. As any storm moves east across the
plains this afternoon through early evening, along and east of a
line from La Junta to Kim, expect the risk of severe storms to
increase. At this time, expect a primarily wind risk with winds
gusting to 60 mph, but a few storms capable of producing hail to the
size of quarters are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thursday and Friday, showers and thunderstorms will become more
widespread, leading to heavy rain across the area and increased
chances for flooding. Rain will continue into the weekend, with
showers and thunderstorms returning through the start of next
week, mainly over the mountains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

27/SIMCOE

In the hours before

Special weather statement, May 17, 1:11 PM MDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
111 PM MDT Wed May 17 2023

COZ079-080-086-087-171945-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountains above 10000 Ft CO-
111 PM MDT Wed May 17 2023

...A strong thunderstorm will impact portions of north central
Huerfano and southwestern Pueblo Counties through 145 PM MDT...

At 111 PM MDT, Doppler radar was tracking a strong thunderstorm near
Greenhorn Mountain, or 20 miles southeast of Junkins Burn Scar. This
storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rye and Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3783 10490 3789 10500 3798 10491 3789 10471
TIME...MOT...LOC 1911Z 220DEG 4KT 3790 10489

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

EHR
Special weather statement, May 17, 1:24 PM MDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
124 PM MDT Wed May 17 2023

COZ084-085-172000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
124 PM MDT Wed May 17 2023

...A strong thunderstorm will impact portions of central El Paso
County through 200 PM MDT...

At 124 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cimarron Hills, or 7 miles east of Colorado Springs, moving east at
10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eastern Colorado Springs, Peterson AFB, Falcon and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3880 10474 3891 10473 3895 10457 3870 10456
TIME...MOT...LOC 1924Z 271DEG 9KT 3885 10468

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Ehr
Special weather statement, May 17, 1:24 PM MDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
124 PM MDT Wed May 17 2023

COZ074-088-172000-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
124 PM MDT Wed May 17 2023

...A strong thunderstorm will impact portions of southwestern Las
Animas County through 200 PM MDT...

At 124 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 25 miles south of Indian Creek on the southeastern
Spring Burn Scar, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Stonewall around 140 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3706 10515 3726 10510 3718 10485 3699 10497
TIME...MOT...LOC 1924Z 203DEG 13KT 3709 10504

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Moore
Special weather statement, May 17, 2:05 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
205 PM MDT Wed May 17 2023

COZ086>088-093-094-172045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
205 PM MDT Wed May 17 2023

...A strong thunderstorm will impact portions of southwestern Otero,
east central Huerfano, north central Las Animas and southeastern
Pueblo Counties through 245 PM MDT...

At 205 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Walsenburg, or 30 miles north of Trinidad, moving east
at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern Otero,
east central Huerfano, north central Las Animas and southeastern
Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3753 10456 3767 10457 3786 10402 3745 10397
TIME...MOT...LOC 2005Z 265DEG 13KT 3761 10447

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Moore
Special weather statement, May 17, 2:28 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Wed May 17 2023

COZ094-099-172100-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
228 PM MDT Wed May 17 2023

...A strong thunderstorm will impact portions of west central Baca
and east central Las Animas Counties through 300 PM MDT...

At 228 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Kim, or 33 miles west of Springfield, moving northeast
at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of west central Baca
and east central Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3710 10312 3718 10330 3748 10330 3730 10291
TIME...MOT...LOC 2028Z 210DEG 19KT 3722 10317

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Ehr
Special weather statement, May 17, 2:49 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
249 PM MDT Wed May 17 2023

COZ086-088-172115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
249 PM MDT Wed May 17 2023

...A strong thunderstorm will impact portions of north central Las
Animas and southeastern Pueblo Counties through 315 PM MDT...

At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Tyrone, or 32 miles north of Trinidad, moving east
at 5 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of north central Las
Animas and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3757 10445 3768 10444 3777 10414 3748 10414
TIME...MOT...LOC 2049Z 269DEG 6KT 3762 10435

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Ehr

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 11:24 AM MDTSpecial Weather StatementPUBHuerfano36 min
May 17, 11:46 AM MDTSpecial Weather StatementPUBConejos44 min
May 17, 11:46 AM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas44 min
May 17, 12:15 PM MDTSpecial Weather StatementPUBConejos30 min
May 17, 12:41 PM MDTSpecial Weather StatementPUBConejos34 min
May 17, 12:53 PM MDTSpecial Weather StatementPUBHuerfano37 min
May 17, 1:11 PM MDTSpecial Weather StatementPUBHuerfano34 min
May 17, 1:24 PM MDTSpecial Weather StatementPUBEl Paso36 min
May 17, 1:24 PM MDTSpecial Weather StatementPUBCostilla36 min
May 17, 2:05 PM MDTSpecial Weather StatementPUBLas Animas40 min
May 17, 2:28 PM MDTSpecial Weather StatementPUBBaca32 min
May 17, 2:37 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas23 min
May 17, 2:49 PM MDTSpecial Weather StatementPUBLas Animas26 min
May 17, 2:54 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas51 min
May 17, 3:50 PM MDTSpecial Weather StatementPUBLas Animas25 min
May 17, 4:13 PM MDTSevere Thunderstorm WarningPUBBaca26 min
May 17, 4:22 PM MDTSpecial Weather StatementPUBBent23 min
May 17, 4:45 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas30 min
May 17, 5:09 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers36 min
May 17, 5:12 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas33 min
May 17, 5:37 PM MDTSevere Thunderstorm WarningPUBBent, Prowers23 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.